Question: I am about 9 weeks pregnant and have been experiencing light bleeding on and off along with abdominal pain. What is the problem? G.
Answer: Those are classic symptoms of a threatened miscarriage. It is not possible for anybody to tell you why that is happening. It is important that you bring this to the the attention of your doctor promptly for an ultrasound scan to be performed to establish exactly what is happening.
Question: I have had 4 miscarriages and the last one i was prescribed for ascard
75mg but still i had bleeding. I have been prescribed for the same in the subsequent
pregnancy. Is this safe? and if so how long can i use it? Does it prevent miscarriage?
Answer: I am sorry to hear of your quite distressing experience with your quest for a baby. The drug you have been prescribed (Ascard) is actually Aspirin. This is, indeed, employed in a bid to minimise risk of miscarriage at that dose of 75mg daily in some cases of recurrent miscarriage. This low-dose aspirin will be expected to be beneficial in those cases caused by Thrombophilia syndrome. I take it your doctors have confirmed or are at least strongly suspecting that this is what you have. If that is the case, then the strategy is correct and you may be successful next time around. It is, however, accepted that in some cases of Thrombophilia syndrome, Aspirin on its own may be insufficient and chances of a successful pregnancy might be significantly improved by adding a low-molecular weight heparin such as Enoxaparin (Clexane) or Dalteparin (Fragmin). Administration is by injection only and these have to be given daily throughout the course of pregnancy. This can be a very expensive form of treatment so it is important to be sure it is the correct thing to do. If you are sticking with Aspirin, make sure you don’t start this too early (you have to be at least 5 weeks) and you should stop taking it at around 36 weeks. Best wishes for the future.
Question: Helloo, I’m pregnant now one and half months, I m not addictive from heroine, but I use it sometimes, not regularly. How can it affect my baby? B. (UK)
Answer: I will be frank with you. You are making a big mistake. There is no such thing as a casual use of these drugs. Presumably you are injecting the heroin. I don’t need to tell you about the risks associated with this method of administration. You can dismiss this by saying you are taking all the appropriate precautions but that is a fallacy. Also, you should be aware that, by virtue of being illegal, purity cannot be guaranteed. When not pregnant, it is your life. Pregnant means you have to be responsible for another human being so my plea is that stay away from the heroin. You have said yourself that you are not addicted so you are using it as a matter of choice and not because of dependence.
Answer: Alpha thalassaemia is nothing to do with sickle cell disease. These are two distinct conditions with completely different issues to contend with during pregnancy, both for the mother and the baby in the womb. Since your concern is about alpha thalassaemia, I will direct you to the appropriate section with the information you need. Just click here:
Question: I am 8 weeks pregnant and bleeding heavily with clots since the past 3 days... I had a vaginal scan this morning... The doctor said that baby is fine & has a heart beat..
Also said the bleeding could be due to a heart shaped uterus that I have, since the baby is implanted on one side the other side is acting like a normal uterus & shedding its lining as in periods....
I am very worried about my situation & don’t know if this is normal during pregnancy..??? Will the bleeding continue and what are the chances that I will have a normal pregnancy? J. (UK)